MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-410LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Pleural Effusion (2010)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch is related to patient identifiers (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus received a literature titled "endoscopic resection of giant esophageal subepithelial lesions: experience from a large tertiary center." a patient (49-year-old woman) underwent a difficult resection procedure with the wound covered by a metal stent.The postoperative day (pod) 2 computed tomography (ct) scan showed postoperative bilateral pleural effusion of the patient.Pod 8 endoscopy detected an esophageal fistula.A large esophageal wall defect was found, purulent exudates and a drainage tube placed in the thoracic cavity could be observed endoscopically through the fistula, and a gastric tube was then inserted into the fistula for drainage.The fistula shrank significantly on pod 28, with proliferating granulation tissue seen at the site.After changing the gastric tube several times, the patient finally recovered and was discharged on pod40.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Additionally, to provide additional information received through follow up (b5) and to provide a correction to (d4).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to the adverse event described in the article.Also, it was confirmed that an olympus device malfunction did not occur.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19455683
Report Number9614641-2024-01201
Device Sequence Number6812659
Product Code KNS
UDI-Device Identifier04953170208430
UDI-Public04953170208430
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-410LR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROSURGICAL KNIFE; METALLIC CLIPS (ROCC-D-26-195, MICRO-TECH); VIDEOSCOPE GIF-Q260J; VIO 200D/300D (ERBE ELEKTROMEDIZIN)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale